Alert archive / Maine / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 32, NWS Caribou, ME
NWS Caribou, ME issued this severe thunderstorm warning at Jul 6, 2007, 1:11 PM EDT for Washington County, Maine. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 6, 2007, 1:11 PM EDT (17:11 UTC)
- Expired
- Jul 6, 2007, 1:45 PM EDT
- In force
- 34 min
- Issued by
- NWS Caribou, ME
- Area
- Counties, with a storm outline in the text
County Washington County, ME
The radar
The Caribou radar (KCBW), 120 km from the middle of the area, began a volume at 17:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Caribou, ME (KCAR), launched 12:00Z, 5.2 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 116 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 563 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 8:56 AM EDT, 4 hours 15 minutes earlier.
Area forecast discussion, Jul 6, 8:56 AM EDT, 4 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CARIBOU ME 856 AM EDT FRI JUL 6 2007 .SYNOPSIS... LOW PRESSURE WILL MOVE ACROSS MAINE TO THE MARITIMES TODAY...DRAWING A COLD FRONT ACROSS THE REGION WITH SHOWERS AND THUNDERSTORMS. THE COLD FRONT WILL MOVE TO THE EAST TONIGHT WITH DIMINISHING SHOWER CHANCES. A DISTURBANCE WILL CROSS THE REGION SATURDAY POSSIBLY BRINGING A CHANCE OF SHOWERS DURING THE AFTERNOON MOSTLY TO DOWNEAST AREAS. A WARM FRONT WILL BECOME NEARLY STATIONARY ACROSS THE REGION SUNDAY BRINGING ANOTHER CHANCE OF SHOWERS. && .NEAR TERM /THROUGH SATURDAY/... DENSE FOG IS LIFTING ACROSS DOWNEAST SO WILL CANCELLED THE DENSE FOG ADVISORY FOR THE REMAINDER OF THIS MORNING. SKIES CLEARING TO THE WEST AND EXPECT STRATUS DECK WILL LIFT ACROSS THE REGION LATE THIS MORNING PROVIDING PARTLY CLOUDY SKIES ACROSS THE REGION BY NOONTIME. RADAR INDICATES THAT ISOLATED SHOWERS ARE CONFINED TO THE COASTAL SECTIONS SO WILL ALSO REDUCE POPS ACROSS THE CWA THIS MORNING BUT LEAVE NUMEROUS POPS FOR THIS AFTERNOON. LOW PRESSURE WILL LIFT ACROSS MAINE TODAY DRAWING A COLD FRONT ACROSS THE REGION. AT THE SAME TIME...AN UPPER DISTURBANCE WILL TRACK ALONG THE COAST WHILE AN UPPER TROF CROSSES THE FORECAST AREA. SHOWERS/THUNDERSTORMS WILL OCCUR ACROSS THE REGION TODAY. TEMPERATURES ALOFT BEGIN TO COOL TODAY WITH THE UPPER TROF WHICH WILL HELP STEEPEN LAPSE RATES. AT THE MOMENT...ABUNDANT CLOUD COVER IS EXPECTED ACROSS THE REGION TODAY WHICH WOULD LIMIT DIURNAL HEATING. HOWEVER...IF MORE EXTENSIVE SUN AND DIURNAL HEATING DOES OCCUR DESTABILIZATION WILL BE ENHANCED WITH MORE EXTENSIVE AND STRONGER THUNDERSTORMS. SOME THUNDERSTORMS WHICH FORM TODAY COULD PRODUCE SMALL HAIL AND GUSTY WINDS. FOG WILL OCCUR ACROSS THE REGION THIS MORNING WHICH COULD BE LOCALLY DENSE ACROSS NORTHERN AREAS. MORE EXTENSIVE AND PERSISTENT DENSE FOG WILL OCCUR ACROSS CENTRAL/DOWNEAST AREAS THIS MORNING WHERE A DENSE FOG ADVISORY IS IN EFFECT THROUGH NOON. HIGH TEMPERATURES TODAY WILL BE DEPENDENT ON THE AMOUNT OF SUN...THOUGH GENERALLY EXPECT READINGS TO RANGE FROM AROUND 70 NORTH TO THE MID 70 INTERIOR DOWNEAST WITH AROUND 70 NEAR THE DOWNEAST COAST. THE LOW WILL CONTINUE MOVING NORTHEAST THROUGH THE MARITIMES TONIGHT...DRAWING THE COLD FRONT ACROSS THE GULF OF MAINE. THE UPPER TROF WILL ALSO MOVE EAST. THUS...EXPECT SHOWERS/THUNDERSTORMS ACROSS THE REGION DURING THE EVENING TO BECOME LESS EXTENSIVE OVERNIGHT. LOW TEMPERATURES TONIGHT WILL RANGE FROM THE LOWER TO MID 50S NORTH...TO THE MID 50S DOWNEAST. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/... THE COLD FRONT WILL CONTINUE TO MOVE EAST ACROSS THE MARITIMES EARLY SATURDAY. EXPECT A PARTLY SUNNY DAY SATURDAY. HOWEVER A WEAK SHORT WAVE AND SURFACE TROUGH WILL APPROACH THE REGION DURING THE AFTERNOON AND INTO THE EVENING. THIS SYSTEM MAY RESULT IN SOME SCATTERED SHOWERS MAINLY ACROSS THE CENTRAL ZONES SOUTH THROUGH DOWNEAST. A WARM FRONT WILL APPROACH THE REGION FROM THE SOUTHWEST SATURDAY NIGHT AND THEN BECOME NEARLY STATIONARY ACROSS THE REGION IN THE ZONAL FLOW ALOFT. THIS FRONT WILL LIKELY BE THE FOCUS FOR SOME SHOWERS OR LIGHT RAIN LATER SUNDAY AND INTO SUNDAY NIGHT. THE FRONT WILL PUSH SOUTH ACROSS THE REGION AS A COLD FRONT ON MONDAY. THIS WILL RESULT IN THE CHANCE FOR SHOWERS ESPECIALLY ACROSS THE CENTRAL AND DOWNEAST AREAS. && .LONG TERM /MONDAY NIGHT THROUGH THURSDAY/... MODELS IN THE LONG TERM HAVE A BETTER HANDLE TODAY ON DEVELOPMENT OF SURFACE AND UPPER LEVEL FEATURES BUT ARE STRUGGLING WITH TIMING OF THESE SYSTEMS. USED HPC GUIDANCE AS A STARTING POINT AND MADE A FEW MINOR MODIFICATIONS. TUESDAY INTO WEDNESDAY COULD SEE A BREAK IN THE PRECIPITATION BETWEEN FRONTAL SYSTEMS WITH THURSDAY HAVING ANOTHER CHANCE FOR SHOWERS AS LOW PRESSURE OVER CANADA AND ASSOCIATED COLD FRONT MOVES IN FROM THE WEST. && .AVIATION /13Z FRIDAY THROUGH TUESDAY/... EXPECT WIDESPREAD IFR/LIFR CONDS AT ALL TERMINALS THROUGH EARLY THIS MORNING IN LOW CEILINGS AND REDUCED VSBYS IN FOG. CONDS WILL THEN IMPROVE TO MVFR/VFR LATE THIS MORNING. TSTMS ARE POSSIBLE AT ALL TERMINALS ESP THIS AFTERNOON AHEAD OF AN APPROACHING COLD FRONT. CONDS WILL IMPROVE TO VFR BEHIND THE FRONT TONIGHT ALTHOUGH SOME PATCHY FOG COULD RESULT IN SOME MVFR CONDS AT TIMES OVERNIGHT. VFR CONDS WILL PREVAIL SATURDAY...THEN EXPECT PERIODS OF MVFR CONDS SATURDAY NIGHT THROUGH MON IN POSSIBLE SHOWERS. VFR WILL PREDOMINATE BY TUESDAY AS HIGH PRES BUILDS ACROSS. && .MARINE... NEAR TERM: WITH SEAS LOWERING TO 5 FT WITH A 8 SECOND PERIOD HAVE DROPPED SMALL CRAFT ADVISORY FOR SEAS FOR THE REMAINDER OF TODAY. SEAS MAINLY DUE TO S SWELL FOR TODAY AND TONIGHT. EXTENSIVE FOG WILL REDUCE VISIBILITIES TODAY THROUGH EARLY TONIGHT...WITH IMPROVING VISIBILITIES IN THE WAKE OF THE FRONT LATER TONIGHT. SHOWERS/THUNDERSTORMS WILL ALSO OCCUR TODAY THROUGH EARLY TONIGHT IN ADVANCE OF THE COLD FRONT. SHORT TERM: SEAS MAY APPROACH SCA LEVELS SUN NIGHT AND INTO MON. HOWEVER SCALED BACK WAVE WATCH MOS WHICH LOOKED TOO HIGH. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...NONE. MARINE...NONE. && NEAR TERM...FOSTER/NORCROSS SHORT TERM...DUDA LONG TERM...WEITLICH AVIATION...FOSTER/NORCROSS MARINE...FOSTER/NORCROSS/DUDA
Hazardous weather outlook, Jul 6, 9:02 AM EDT, 4 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 902 AM EDT FRI JUL 6 2007 ANZ050-MEZ001>006-010-011-015>017-029>032-071315- COASTAL WATERS FROM EASTPORT ME TO STONINGTON ME OUT 25 NM- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 902 AM EDT FRI JUL 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL MAINE. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE REGION TODAY. ANY THUNDERSTORM THAT DEVELOPS IS NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS MAY DEVELOP ALONG A WARM FRONT LIFTING ACROSS THE REGION SUNDAY. THERE IS A SLIGHT CHANCE THAT SOME OF THESE STORMS COULD BECOME SEVERE. A COLD FRONT IS EXPECTED TO CROSS THE REGION WHICH COULD BRING ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS LATER MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FITZSIMMONS
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 12:32 AM EDT | Marine Weather Statement | CAR | 58 min | |
| Jul 6, 1:12 AM EDT | Severe Thunderstorm Warning | CAR | Hancock | 63 min |
| Jul 6, 1:17 AM EDT | Special Marine Warning | CAR | 58 min | |
| Jul 6, 6:05 AM EDT | Dense Fog Advisory | CAR | Hancock, Penobscot, Piscataquis, Washington | 3 hr |
| Jul 6, 12:45 PM EDT | Areal Flood Advisory | CAR | Hancock, Washington | 5 hr |
| Jul 6, 2:20 PM EDT | Areal Flood Advisory | CAR | Penobscot | 112 min |
| Jul 6, 2:27 PM EDT | Severe Thunderstorm Warning | CAR | Penobscot | 33 min |
| Jul 6, 2:53 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook | 37 min |
| Jul 6, 2:55 PM EDT | Severe Thunderstorm Warning | CAR | Hancock, Penobscot | 57 min |
| Jul 6, 3:16 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook | 28 min |
| Jul 6, 3:32 PM EDT | Severe Thunderstorm Warning | CAR | Hancock, Washington | 58 min |
| Jul 6, 5:01 PM EDT | Severe Thunderstorm Warning | CAR | Penobscot, Washington | 44 min |
| Jul 6, 6:26 PM EDT | Areal Flood Advisory | CAR | Penobscot | 58 min |
| Jul 6, 6:27 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook, Penobscot | 36 min |
Nearby
Severe Thunderstorm Warnings in Maine, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.